MAUDE Adverse Event Report: PULSION MEDICAL SYSTEMS SE PULSION PULSIOCATH THERMODILUTION CATHETERS; PROBE, THERMODILUTION

PULSION MEDICAL SYSTEMS SE PULSION PULSIOCATH THERMODILUTION CATHETERS; PROBE, THERMODILUTION
Model Number PV2014L16-A
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Further information has been requested and investigation is ongoing.A supplemental emdr will be sent when the investigation is completed.Device was discarded by the hospital.
 
Event or Problem Description
It was reported that when removing the metal guide, it frayed, and could not be removed from the plastic guide.Therefore, it was necessary to change the equipment.This occurred 4 times on the same batch, resulting in the requirement to bite the patient 4 times in arterial.No clinical consequences or harm to the patient occurred.(b)(4).
 
Event or Problem Description
(b)(4).
 
Additional Manufacturer Narrative
The concerned guidewires have not been provided as they were discarded by the hospital; no pictures have been provided.Therefore it is not possible to determine if the used guidewire had any malfunction or any deviation from specification that could have contributed to the event.A retain sample from the same batch has been investigated but no deficiency could be detected during visual and functional testing.A dhr review did not reveal any non-conformities relevant to the reported issue; no similar complaints have been reported for this batch.Information provided by the customer explained that there was no initial malfunction of the guidewire as the guidewire and catheter could be inserted without any problems.The complaint rate of similar complaints considering all kind of picco catheters is low (<0,01 %).The picco technology is used for advanced hemodynamic monitoring.Based on the circumstances, investigation results and experience, the most probable root cause is seen in a handling error by the user by applying excessive force during retraction, as the ifu indicates: ¿if resistance is encountered when removing the guide wire, the guide wire could be kinked about tip of catheter within vessel.In this case withdraw the catheter by 2 to 3 cm and try again to remove the guide wire.Use of excessive force may tear off the guide wire.Therefore, guide wire and catheter are to be removed simultaneously.¿ the patient had a weight of more than 150 kg, it cannot be excluded that this factor has contributed to the event.Contraindications are stated in the ifu that a picco catheter should only be used if the expected results are reasonable in comparison to the risks.Device has not been returned from the hospital as it was discarded.

Brand Name
PULSION PULSIOCATH THERMODILUTION CATHETERS
Common Device Name
PROBE, THERMODILUTION
Manufacturer (Section D)
PULSION MEDICAL SYSTEMS SE
hans-riedl-strasse 17
feldkirchen 85622
GM  85622
MDR Report Key9346684
Report Number3003263092-2019-00020
Device Sequence Number18906372
Product Code KRB
UDI-Device Identifier04250094500962
UDI-Public(01)04250094500962(17)230731(10)644670
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K171620
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 12/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model NumberPV2014L16-A
Device Catalogue NumberPV2014L16-A
Device Lot Number644670
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Initial Date Received by Manufacturer 10/22/2019
Supplement Date Received by Manufacturer12/23/2019
Initial Report FDA Received Date11/20/2019
Supplement Report FDA Received Date12/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR
Patient Weight150